Alert archive / Colorado / Winter Storm Warnings in 2007

Winter Storm Warning 7, NWS Denver/Boulder, CO

December 1, 2007Grand County, Summit County, Colorado

NWS Denver/Boulder, CO issued this winter storm warning at Dec 1, 2007, 7:32 AM MST for Grand County, Summit County, Colorado. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 1, 2007, 7:32 AM MST (14:32 UTC)
Expired
Dec 1, 2007, 11:15 AM MST
In force
4 hr
Issued by
NWS Denver/Boulder, CO

Counties Grand County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 134 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 2.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2007-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2007-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KBOU 011432
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
732 AM MST SAT DEC 1 2007

...A VERY MOIST PACIFIC STORM SYSTEM WILL CONTINUE TO PRODUCE A
VARIETY OF WINTER WEATHER ACROSS NORTH CENTRAL AND NORTHEAST
COLORADO...

.SNOW WILL CONTINUE TO FALL IN THE MOUNTAINS AND HIGH VALLEYS OF
NORTH CENTRAL COLORADO THROUGH THIS EVENING. SNOW MAY BE HEAVY AT
TIMES FOR MUCH OF THE DAY AND GUSTY SOUTHWEST WINDS WILL PRODUCE
AREAS OF BLOWING AND DRIFTING SNOW. IN ADDITION...THIS STORM
SYSTEM IS ALSO EXPECTED TO PRODUCE A MIX OF SNOW...FREEZING
DRIZZLE AND FOG ACROSS THE NORTHEAST CORNER OF COLORADO AND
FREEZING RAIN IN THE LOWER ELEVATIONS OF GRAND COUNTY. CONDITIONS
SHOULD IMPROVE BY LATE THIS AFTERNOON ON THE PLAINS AND BY
MIDNIGHT TONIGHT IN THE MOUNTAINS OF NORTH CENTRAL COLORADO.

COZ032-011900-
/O.NEW.KBOU.WS.W.0007.071201T1432Z-071201T1900Z/
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
INCLUDING...DILLON...FRASER...GRANBY...GRAND LAKE...
HOT SULPHUR SPRINGS...KREMMLING
732 AM MST SAT DEC 1 2007

...WINTER STORM WARNING IN EFFECT UNTIL NOON MST TODAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. 

A MIXTURE OF SNOW AND FREEZING RAIN WILL FALL THIS
MORNING...CHANGING TO ALL SNOW LATER TODAY. THE WORST ROAD
CONDITIONS WILL BE IN WESTERN GRAND COUNTY WHERE UP TO A HALF INCH
OF FREEZING RAIN HAS FALLEN SINCE MIDNIGHT. ROADS IN THIS AREA
WILL REMAIN ICY THIS MORNING. ACROSS THE EASTERN PART OF THE
COUNTY...ADDITIONAL SNOWFALL OF 1 TO 3 INCHES IS EXPECTED THIS
MORNING WHICH WILL PRODUCE AREAS OF SLUSHY OR SNOWPACKED ROADS.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

$$

COZ031-033-034-012245-
/O.CON.KBOU.SB.Y.0018.000000T0000Z-071202T0600Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
732 AM MST SAT DEC 1 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM
MST THIS EVENING...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM
MST THIS EVENING. 

ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES CAN BE EXPECTED BY
LATE THIS EVENING...WITH THE HEAVIER ACCUMULATIONS ALONG AND WEST
OF THE CONTINENTAL DIVIDE. SOUTHWEST WINDS OF 20 TO 35 MPH WILL
COMBINE WITH FALLING SNOW TO CREATE CONSIDERABLE BLOWING AND
DRIFTING SNOW. MANY HIGH COUNTRY ROADS WILL REMAIN SNOW PACKED
AND SLIPPERY THROUGH TONIGHT. EXPECT THE CHAIN LAW TO BE ENFORCED
ON MANY OF THE HIGH MOUNTAIN PASSES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

COZ042-048>051-011600-
/O.CON.KBOU.WW.Y.0005.000000T0000Z-071201T1600Z/
NORTHEAST WELD COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-
SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
732 AM MST SAT DEC 1 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

FREEZING DRIZZLE...LIGHT SNOW AND FOG WILL PRODUCE HAZARDOUS
DRIVING CONDITIONS ACROSS THE NORTHEAST CORNER OF COLORADO THIS
MORNING. THE FREEZING DRIZZLE WILL COAT ROAD SURFACES MAKING THEM
VERY SLIPPERY. WARMER TEMPERATURES LATER THIS MORNING WILL END
THE THREAT OF FREEZING DRIZZLE.

A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

GIMMESTAD
2 follow-up statements
000 
WWUS45 KBOU 011610
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
910 AM MST SAT DEC 1 2007

...WINTER WEATHER CONTINUING ACROSS NORTH CENTRAL AND NORTHEAST
COLORADO...

.SNOW WILL CONTINUE TO FALL IN THE MOUNTAINS AND HIGH VALLEYS OF
NORTH CENTRAL COLORADO THROUGH THIS EVENING. SNOW MAY BE HEAVY AT
TIMES FOR MUCH OF THE DAY AND GUSTY SOUTHWEST WINDS WILL PRODUCE
AREAS OF BLOWING AND DRIFTING SNOW. IN ADDITION...THIS STORM
SYSTEM IS ALSO EXPECTED TO PRODUCE FREEZING RAIN IN AREAS OF
NORTHEASTERN COLORADO AS WELL AS IN WESTERN GRAND COUNTY. CONDITIONS
SHOULD IMPROVE BY LATE THIS AFTERNOON ON THE PLAINS AND BY
MIDNIGHT TONIGHT IN THE MOUNTAINS OF NORTH CENTRAL COLORADO.

COZ042-048>051-012200-
/O.EXP.KBOU.WW.Y.0005.000000T0000Z-071201T1600Z/
/O.NEW.KBOU.ZR.Y.0002.071201T1610Z-071201T2200Z/
NORTHEAST WELD COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-
SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
910 AM MST SAT DEC 1 2007

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...
...WINTER WEATHER ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZING RAIN
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

OCCASIONAL FREEZING RAIN IS EXPECTED ACROSS THE NORTHEAST CORNER
OF COLORADO THROUGH EARLY AFTERNOON. WHILE RAINFALL AMOUNTS WILL
BE LIGHT...IT ONLY TAKES A SMALL AMOUNT OF FREEZING RAIN TO CREATE
VERY DANGEROUS ROAD CONDITIONS.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

COZ032-011900-
/O.CON.KBOU.WS.W.0007.000000T0000Z-071201T1900Z/
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
INCLUDING...DILLON...FRASER...GRANBY...GRAND LAKE...
HOT SULPHUR SPRINGS...KREMMLING
910 AM MST SAT DEC 1 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

A MIXTURE OF SNOW AND FREEZING RAIN WILL FALL THIS MORNING...
CHANGING TO ALL SNOW LATER TODAY. THE WORST ROAD CONDITIONS WILL
BE IN WESTERN GRAND COUNTY WHERE UP TO A HALF INCH OF FREEZING
RAIN FELL IN THE EARLY MORNING HOURS. ROADS IN THIS AREA WILL REMAIN
ICY THIS MORNING. ACROSS THE EASTERN PART OF THE COUNTY...
ADDITIONAL SNOWFALL OF 1 TO 3 INCHES IS EXPECTED THIS MORNING
WHICH WILL PRODUCE AREAS OF SLUSHY OR SNOWPACKED ROADS.

DRIVERS SHOULD BE PREPARED FOR CHANGING ROAD CONDITIONS AND ALLOW
EXTRA TIME FOR TRAVEL THIS MORNING.

$$

COZ035-038-043-011900-
/O.NEW.KBOU.ZR.Y.0002.071201T1610Z-071201T1900Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
EATON...FORT LUPTON...GREELEY...ROGGEN
910 AM MST SAT DEC 1 2007

...FREEZING RAIN ADVISORY IN EFFECT UNTIL NOON MST TODAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZING RAIN
ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST TODAY. 

OCCASIONAL FREEZING RAIN IS EXPECTED IN LARIMER...WELD...AND
BOULDER COUNTIES THIS MORNING. WHILE RAINFALL AMOUNTS WILL BE
LIGHT...IT ONLY TAKES A SMALL AMOUNT OF FREEZING RAIN TO CREATE
VERY DANGEROUS ROAD CONDITIONS.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

COZ044-012200-
/O.NEW.KBOU.ZR.Y.0002.071201T1610Z-071201T2200Z/
MORGAN COUNTY-
INCLUDING...BRUSH...FORT MORGAN...GOODRICH...WIGGINS
910 AM MST SAT DEC 1 2007

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZING RAIN
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. 

OCCASIONAL FREEZING RAIN IS EXPECTED IN MORGAN COUNTY THROUGH
EARLY AFTERNOON. WHILE RAINFALL AMOUNTS WILL BE LIGHT...IT ONLY
TAKES A SMALL AMOUNT OF FREEZING RAIN TO CREATE VERY DANGEROUS
ROAD CONDITIONS.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

COZ031-033-034-020015-
/O.CON.KBOU.SB.Y.0018.000000T0000Z-071202T0600Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
910 AM MST SAT DEC 1 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM
MST THIS EVENING...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM
MST THIS EVENING. 

ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES CAN BE EXPECTED BY
LATE THIS EVENING...WITH THE HEAVIER ACCUMULATIONS ALONG AND WEST
OF THE CONTINENTAL DIVIDE. SOUTHWEST WINDS OF 20 TO 35 MPH WILL
COMBINE WITH FALLING SNOW TO CREATE CONSIDERABLE BLOWING AND
DRIFTING SNOW AT ELEVATIONS ABOVE 10 THOUSAND FEET. MANY HIGH COUNTRY
ROADS WILL REMAIN SNOW PACKED AND SLIPPERY THROUGH TONIGHT. EXPECT
THE CHAIN LAW TO BE ENFORCED ON MANY OF THE HIGH MOUNTAIN PASSES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

GIMMESTAD
000 
WWUS45 KBOU 011815
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1115 AM MST SAT DEC 1 2007

...SNOW CONTINUING IN THE HIGH MOUNTAINS BUT CONDITIONS IMPROVING 
ELSEWHERE...

.SNOW WILL CONTINUE TO IN THE NORTH CENTRAL COLORADO MOUNTAINS
THROUGH THIS EVENING. THE SNOW WILL BECOME MORE SHOWERY BUT
PERIODS OF HEAVY SNOWFALL ARE STILL EXPECTED. GUSTY SOUTHWEST
WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW ABOVE 10
THOUSAND FEET. ON THE PLAINS AND IN GRAND COUNTY WHERE FREEZING
RAIN FELL THIS MORNING THE PRECIPITATION HAS DIMINISHED.

COZ032-011915-
/O.CAN.KBOU.WS.W.0007.000000T0000Z-071201T1900Z/
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
INCLUDING...DILLON...FRASER...GRANBY...GRAND LAKE...
HOT SULPHUR SPRINGS...KREMMLING
1115 AM MST SAT DEC 1 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER
STORM WARNING. 

TEMPERATURES HAVE WARMED TO ABOVE FREEZING IN THE LOWER ELEVATIONS
OF GRAND AND SUMMIT COUNTY. RAIN AND SNOW SHOWERS ARE EXPECTED
THIS AFTERNOON AND SMALL ACCUMULATIONS ARE POSSIBLE.

$$

COZ042-044-048>051-011915-
/O.CAN.KBOU.ZR.Y.0002.000000T0000Z-071201T2200Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK...
MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1115 AM MST SAT DEC 1 2007

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE FREEZING
RAIN ADVISORY. 

THERE IS ONLY A CHANCE OF LIGHT FREEZING RAIN SHOWERS THIS
AFTERNOON.

$$

COZ035-038-043-011915-
/O.CAN.KBOU.ZR.Y.0002.000000T0000Z-071201T1900Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
EATON...FORT LUPTON...GREELEY...ROGGEN
1115 AM MST SAT DEC 1 2007

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE FREEZING
RAIN ADVISORY. 

THERE IS ONLY A SLIGHT CHANCE OF LIGHT FREEZING RAIN SHOWERS THIS AFTERNOON.

$$

COZ031-033-034-020215-
/O.CON.KBOU.SB.Y.0018.000000T0000Z-071202T0600Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
1115 AM MST SAT DEC 1 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM
MST THIS EVENING...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM
MST THIS EVENING. 

ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED THIS
AFTERNOON AND EVENING...WITH THE HEAVIER ACCUMULATIONS ALONG AND
WEST OF THE CONTINENTAL DIVIDE. SOUTHWEST WINDS OF 20 TO 35 MPH
WILL COMBINE WITH FALLING SNOW TO CREATE CONSIDERABLE BLOWING AND
DRIFTING SNOW AT ELEVATIONS ABOVE 10 THOUSAND FEET. MANY HIGH
COUNTRY ROADS WILL REMAIN SLUSHY OR SNOW PACKED THROUGH TONIGHT.
AT MIDDAY...THE CHAIN LAW WAS IN EFFECT FOR TRUCKS ON SOME OF THE
HIGH MOUNTAIN PASSES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Dec 1, 4:00 AM MST, 3 hours 32 minutes earlier.

Area forecast discussion, Dec 1, 4:00 AM MST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
400 AM MST SAT DEC 01 2007

.SHORT TERM...DEEP UPR LVL VORTEX OVR SRN CA AT THE BOTTOM OF A HIGH
AMPLITUDE TROUGH NOW CROSSING THE GREAT BASIN. NEWRD PROGRESS OF
THE UPR LOW APPEARS TO HAVE PICKED UP SPEED. BACK EDGE OF CLOUD
SHIELD IN THE VICINITY OF THE MAIN CORT MAXIMA TIMED TO REACH NWRN
AND CNTRL COLORADO BY AROUND MIDDAY. THAT MATCHES UP PRETTY CLOSELY
WITH TIMING OF THE RUC...BUT MUCH QUICKER THAN THAT OFFERED BY THE
NAM AND GFS. HOWEVER CANT IGNORE THE JET LEVEL ENERGY AND CAA STILL
COMING DOWN THE BACK SIDE OF THE TROUGH. SUSPECT WELL SEE A
RESURGENCE OF CLOUDS AND SNOWFALL LATER THIS MORNING ALONG AND WEST
OF THE CONTINENTAL DIVIDE WITH PASSAGE OF THE 700-500 MB TROUGH
AXIS. QG OMEGA FIELDS SHOWS AN AREA OF MODERATE UPWARD QG VERTICAL
MOTION MOVING OVER THE AREA BY THIS AFTERNOON. FURTHERMORE A SHIFT
TO W-NWLY FLOW AND RESPECTABLE CAA SHOULD KEEP SNOW FLYING IN THE
N-CNTRL MTNS AT LEAST THRU THIS EVENING. THEREFORE WILL EXTEND THE
SNOW/BLOWING SNOW ADVSY FOR MTN ZONES 31..33 AND 34 UNTIL 06Z/
TONIGHT. CAME UP WITH ANOTHER 4-8 INCHES DURING THE NEXT 18 HOURS
USING OUR LOCAL OROGRAPHIC SNOW MODEL. BY THE WAY...COLD AIR TRAPPED
IN THE MTN VALLEYS AND OVERLAID BY WARMER VERY MOIST AIR ALOFT HAS
BEEN PRODUCING SOME FREEZING RAIN AROUND KREMMLING. MAY SEE THIS
TYPE OF PCPN FOR A WHILE LONGER BEFORE CHANGING OVER TO SNOW WITH
GREATER MIXING LATER THIS MORNING.

AS FOR AREAS EAST OF THE MTNS...SWLY FLOW JUST OFF THE SFC HAS
CONTINUED TO SQUELCH PCPN FORMATION. DID SEE SOME VERY LIGHT SNOW AT
DENVERS INTERNATIONAL AIRPORT AND A MIX OF LIGHT PCPN IN THE FAR
NERN CORNER SEVERAL HOURS AGO...BUT NOT MUCH ELSE. EVEN WITH QG
OMEGA FIELDS INDICATING AN INCREASE IN VERTICAL MOTION OVER THE AREA
WITH LOW LEVEL CYCLOGENESIS LATER THIS MORNING...BELIEVE PCPN CHANCE
WILL REMAIN LOW ON THE PLAINS. AS FOR THE FREEZING RAIN ADVSY...HAVE
SWAPPED IT OUT FOR A WINTER WEATHER ADVSY WHICH WILL NOW COVER A
FEW LESS COUNTIES IN THE FAR NERN CORNER OF THE STATE. FREEZING
DRIZZLE...LGT SNOW AND FOG NOW APPEARS WILL BE MORE OF A HAZARD TO
TRAVELERS OUT THERE THROUGH MID-MORNING.

BY THIS AFTERNOON WITH THE SFC AND UPPER LOWS MOVING OUT AND LOW-LVL
WINDS SWINGING AROUND TO A N-NWLY COMPONENT...SHOULD SEE FAIRLY
RAPID CLEARING FROM THE FRONT RANGE EWRD. TEMPERATURES TODAY
EXPECTED TO BE SEVERAL DEGS ABOVE THOSE OBSERVED YESTERDAY...BUT THE
FAR NERN CORNER MAY NOT ENJOY MUCH OF THIS WARM-UP WITH LINGERING
LOW CLOUDS AND CAA.

.LONG TERM...THE FLOW ALOFT WILL BE WLY ON SUN WITH SOME LINGERING
MOISTURE IN THE MTNS SO SHOULD SEE SOME LINGERING OROGRAPHIC -SHSN.
OVER THE PLAINS IT SHOULD BE DRY WITH DOWNSLOPE NWLY LOW LEVEL FLOW
IN PLACE.  TEMPS ON SUN WILL BE COOLER THAN SAT AS SOME CAA OCCURS
IN THE LOWER LEVELS.  FOR SUN NIGHT INTO MON CROSS-SECTIONS SHOW A
RATHER DRY AIRMASS OVER THE AREA AS AN UPPER LEVEL RIDGE BEGINS TO
BUILD ACROSS THE RGN.  TEMPS ON MON SHOULD RISE WELL INTO THE 50S TO
POSSIBLY NEAR 60 ACROSS NERN CO AS LOW LEVEL FLOW COMES MORE WLY AND
850-700 MB TEMPS WARM FROM 5 TO 6 DEGREES C.

BY TUE A FLAT UPPER LEVEL RIDGE WILL BE OVER THE AREA WHICH SHOULD
LEAD TO A DRY AND MILD DAY.  WITH DOWNSLOPE LOW LEVEL FLOW IN PLACE
TEMPS SHOULD WARM INTO THE 60S ACROSS NERN CO.  ON WED A WEAK UPPER
LEVEL TROUGH WILL MOVE ACROSS IN DEVELOPING NW FLOW ALOFT WHICH MAY
ALLOW FOR A SLIGHT CHC OF SOME -SHSN IN THE MTNS.  MEANWHILE A WEAK
CDFNT WILL AFFECT NERN CO ON WED WHICH MAY DROP TEMPS BY AROUND 10
DEGREES OR SO.  CURRENT CROSS-SECTIONS SHOW LACK OF MOISTURE WITH
THIS FNT SO WILL KEEP FCST DRY ON WED OVER THE PLAINS.

FOR THU AND FRI THE LATEST GFS SHOWS WNW FLOW ALOFT ACROSS COLORADO
WITH A FEW WEAK DISTURBANCES MOVING ACROSS WHICH MAY PRODUCE A CHC
OF SNOW IN THE MTNS WITH DRY AND MILD CONDITIONS OVER NERN CO.

&&

.AVIATION...VFR CNDTNS AT DENVER AREA AIRPORTS NEXT 24 HOURS.
SCATTERED -SHSN THIS MORNING AND ISOLD -SHRA LATE MORNING AND
AFTERNOON NOT EXPECTED TO PRODUCE MVFR CIGS OR VSBYS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
.SNOW AND BLOWING SNOW ADVISORY TODAY AND THIS EVENING UNTIL 06Z FOR
THE NORTH-CENTRAL MOUNTAINS...ZONES 31..33 AND 34.
.WINTER WEATHER ADVISORY UNTIL 16Z THIS MORNING FOR PORTIONS OF
NORTHEAST PLAINS...ZONES 42..48>51.
&&

BAKER/KLEYLA
Hazardous weather outlook, Dec 1, 6:08 AM MST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
608 AM MST SAT DEC 01 2007

COZ030>051-011800-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
608 AM MST SAT DEC 01 2007

....A VARIETY OF WINTER WEATHER ADVISORIES IN EFFECT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY WILL REMAIN IN EFFECT UNTIL LATE
THIS EVENING FOR THE NORTH CENTRAL MOUNTAINS OF COLORADO. BY LATE
THIS EVENING ANOTHER 4 TO 8 INCHES OF MOISTURE LADEN  SNOW WILL FALL
IN THE HIGH COUNTRY. IN ADDITION...SOUTHWEST WINDS OF 20 TO 35 MPH
WILL ALSO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW ON THE HIGH
MOUNTAIN PASSES. EAST OF THE MOUNTAINS...FREEZING DRIZZLE...LIGHT
SNOW AND FOG WILL IMPEDE TRAVEL ACROSS THE NORTHEAST CORNER OF
COLORADO EARLY THIS MORNING. HOWEVER...BY LATE THIS MORNING THE
THREAT OF FREEZING DRIZZLE WILL END AS TEMPERATURES WARM ABOVE
FREEZING.

CONDITIONS ARE EXPECTED TO QUICKLY IMPROVE TONIGHT AS THIS LATEST
STORM SYSTEM EXITS THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BAKER/RPK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 6:03 AM MSTWinter Weather AdvisoryBOULogan, Phillips, Sedgwick, Washington, Weld3 hr
Dec 1, 9:10 AM MSTFreezing Rain AdvisoryBOUBoulder, Larimer, Logan, Morgan, Phillips, Sedgwick and 2 more2 hr

Nearby

Winter Storm Warnings in Colorado, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.